Alert archive / New Mexico / High Wind Warnings in 2018

High Wind Warning 18, NWS Midland/Odessa, TX

April 16, 2018Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 16, 2018, 1:15 PM MDT for Eddy County, New Mexico. It took effect at Apr 17, 2018, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 1:15 PM MDT (19:15 UTC)
In effect from
Apr 17, 2018, 9:00 AM MDT
Expired
Apr 17, 2018, 9:00 PM MDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3621 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WWUS74 KMAF 161915
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
215 PM CDT Mon Apr 16 2018

...HIGH WIND WARNING IN EFFECT TUESDAY FOR EDDY COUNTY... THE 
GUADALUPE MOUNTAINS... AND THE VAN HORN CORRIDOR...

...WIND ADVISORY IN EFFECT TUESDAY FOR LEA COUNTY... REEVES
COUNTY... AND THE DAVIS MOUNTAINS...

.The base of an upper level trough will move over the area on
Tuesday allowing for strong winds aloft to mix down to the 
surface. This will result in strong to damaging winds across
portions of Southeast New Mexico, the Guadalupe Mountains, and 
the Van Horn Corridor, with lower winds from Lea county southward
to the Davis Mountains. Blowing dust will likely accompany the 
strong winds and result in reduced visibilities that could make
driving dangerous.

TXZ045-162015-
/O.CAN.KMAF.HW.A.0015.180417T1500Z-180418T0300Z/
Gaines-
Including the city of Seminole
215 PM CDT Mon Apr 16 2018

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
High Wind Watch. 

$$

NMZ027-028-TXZ057-258-171100-
/O.UPG.KMAF.HW.A.0015.180417T1500Z-180418T0300Z/
/O.NEW.KMAF.HW.W.0018.180417T1500Z-180418T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Van Horn and Highway 54 Corridor-Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, 
and Pine Springs
215 PM CDT Mon Apr 16 2018 /115 PM MDT Mon Apr 16 2018/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 10 AM CDT /9 AM MDT/ to
10 PM CDT /9 PM MDT/ Tuesday. The High Wind Watch is no longer in
effect. 

* TIMING...Tuesday mid morning to evening.

* WINDS...West 40-55 mph with gusts to 80 mph in the Guadalupe
  Mountains. Southwest to west 35-45 mph with gusts to 60 mph in 
  the surrounding plains. 

* IMPACTS...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers.  Aviation interests may experience localized but 
  extreme turbulence, or strong downward airflows, if flying in 
  the vicinity of the Guadalupe Mountains. Pilots should be alert 
  for standing wave clouds or other evidence of mountain wave 
  activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ029-033-034-TXZ058-171100-
/O.UPG.KMAF.HW.A.0015.180417T1500Z-180418T0300Z/
/O.NEW.KMAF.WI.Y.0012.180417T1500Z-180418T0300Z/
Northern Lea County-Central Lea County-Southern Lea County-
Reeves County and Upper Trans Pecos-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
and Pecos
215 PM CDT Mon Apr 16 2018 /115 PM MDT Mon Apr 16 2018/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT
/9 PM MDT/ TUESDAY...

The National Weather Service in Midland/Odessa has issued a Wind
Advisory, which is in effect from 10 AM CDT /9 AM MDT/ to 10 PM
CDT /9 PM MDT/ Tuesday. The High Wind Watch is no longer in
effect. 

* TIMING...Tuesday mid morning to evening.

* WINDS...Southwest to west 30-40 mph with gusts to 55 mph. 

* IMPACTS...Drivers of vans, campers, trailers and other high-
  profile vehicles should be alert to the danger of these winds,
  especially when driving along north south roads. Take action to  
  secure trash cans, lawn furniture and other loose or lightweight
  outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ074-171100-
/O.NEW.KMAF.WI.Y.0012.180417T1500Z-180418T0300Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
215 PM CDT Mon Apr 16 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY...

The National Weather Service in Midland/Odessa has issued a Wind
Advisory, which is in effect from 10 AM to 10 PM CDT Tuesday. 

* TIMING...Tuesday mid morning to evening.

* WINDS...Southwest to west 30-40 mph with gusts to 55 mph. 

* IMPACTS...Drivers of vans, campers, trailers and other high-
  profile vehicles should be alert to the danger of these winds,
  especially when driving along north south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
182 
WWUS74 KMAF 170818
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
318 AM CDT Tue Apr 17 2018

...HIGH WIND WARNING IN EFFECT TODAY FOR EDDY COUNTY, THE 
GUADALUPE MOUNTAINS, AND THE VAN HORN CORRIDOR...

...WIND ADVISORY IN EFFECT TODAY FOR LEA COUNTY, REEVES COUNTY,
AND THE DAVIS MOUNTAINS...

.The base of an upper level trough will move over the area today 
allowing for strong winds aloft to mix down to the surface. This 
will result in strong to damaging winds across portions of 
Southeast New Mexico, the Guadalupe Mountains, and the Van Horn 
Corridor, with lower winds from Lea county southward to the Davis 
Mountains. Blowing dust will likely accompany the strong winds and
result in reduced visibilities that could make driving dangerous.

NMZ027-028-TXZ057-258-172100-
/O.CON.KMAF.HW.W.0018.180417T1500Z-180418T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Van Horn and Highway 54 Corridor-Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, 
and Pine Springs
318 AM CDT Tue Apr 17 2018 /218 AM MDT Tue Apr 17 2018/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* TIMING...Mid morning to evening today.

* WINDS...West 40-55 mph with gusts to 75 mph in the Guadalupe 
  Mountains. Southwest to west 35-45 mph with gusts to 60 mph in 
  the surrounding plains. 

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Aviation interests may experience 
  localized but extreme turbulence, or strong downward airflows, 
  if flying in the vicinity of the Guadalupe Mountains. Pilots 
  should be alert for standing wave clouds or other evidence of 
  mountain wave activity. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ029-033-034-TXZ058-074-172100-
/O.CON.KMAF.WI.Y.0012.180417T1500Z-180418T0300Z/
Northern Lea County-Central Lea County-Southern Lea County-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Pecos, Alpine, and Fort Davis
318 AM CDT Tue Apr 17 2018 /218 AM MDT Tue Apr 17 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* TIMING...Mid morning to evening today.

* WINDS...Southwest to west 30-40 mph with gusts to 55 mph.

* IMPACTS...Drivers of vans, campers, trailers and other high- 
  profile vehicles should be alert to the danger of these winds, 
  especially when driving along north south roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
622 
WWUS74 KMAF 171838
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
138 PM CDT Tue Apr 17 2018

...HIGH WIND WARNING REMAINS IN EFFECT TODAY FOR EDDY COUNTY, THE
GUADALUPE MOUNTAINS, AND THE VAN HORN CORRIDOR...

...WIND ADVISORY REMAINS IN EFFECT TODAY FOR LEA COUNTY, REEVES 
COUNTY, AND THE DAVIS MOUNTAINS...

.The base of an upper level trough moving across the southern
Rockies today has begun to produce strong winds that have mixed 
down to the surface. This will result in strong to damaging winds 
across portions of Southeast New Mexico, the Guadalupe Mountains, 
and the Van Horn Corridor, with lower winds from Lea county 
southward to the Davis Mountains. Blowing dust will likely 
accompany the strong winds and result in reduced visibilities that
could make driving dangerous.

NMZ027-028-TXZ057-258-180300-
/O.CON.KMAF.HW.W.0018.000000T0000Z-180418T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Van Horn and Highway 54 Corridor-Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, 
and Pine Springs
138 PM CDT Tue Apr 17 2018 /1238 PM MDT Tue Apr 17 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...now through this evening.

* WINDS...West 40-55 mph with gusts to 80 mph in the Guadalupe 
  Mountains. Southwest to west 35-45 mph with gusts to 60 mph in 
  the surrounding plains. 

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Aviation interests may experience 
  localized but extreme turbulence, or strong downward airflows, 
  if flying in the vicinity of the Guadalupe Mountains. Pilots 
  should be alert for standing wave clouds or other evidence of 
  mountain wave activity. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ029-033-034-TXZ058-074-180300-
/O.CON.KMAF.WI.Y.0012.000000T0000Z-180418T0300Z/
Northern Lea County-Central Lea County-Southern Lea County-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Pecos, Alpine, and Fort Davis
138 PM CDT Tue Apr 17 2018 /1238 PM MDT Tue Apr 17 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...now through this evening.

* WINDS...Southwest to west 30-40 mph with gusts to 55 mph.

* IMPACTS...Drivers of vans, campers, trailers and other high- 
  profile vehicles should be alert to the danger of these winds, 
  especially when driving along north south roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
690 
WWUS74 KMAF 180259
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
959 PM CDT Tue Apr 17 2018

...High Winds Have Diminished This Evening...

.Strong winds across much of the area have diminished this
evening. 

NMZ027-028-TXZ057-258-180400-
/O.EXP.KMAF.HW.W.0018.000000T0000Z-180418T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Van Horn and Highway 54 Corridor-Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, 
and Pine Springs
959 PM CDT Tue Apr 17 2018 /859 PM MDT Tue Apr 17 2018/

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

$$

NMZ029-033-034-TXZ058-074-180400-
/O.EXP.KMAF.WI.Y.0012.000000T0000Z-180418T0300Z/
Northern Lea County-Central Lea County-Southern Lea County-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Pecos, Alpine, and Fort Davis
959 PM CDT Tue Apr 17 2018 /859 PM MDT Tue Apr 17 2018/

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 16, 11:34 AM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 16, 11:34 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1234 PM CDT Mon Apr 16 2018

.DISCUSSION...

&&

.AVIATION...
VFR. Expect S to SW wind gusty at times the rest of the day and
into the night. Tomorrow will be windier with gusts of 30kts or
greater possible at all TAF sites... especially CNM.

&&

PREV DISCUSSION... /issued 347 AM CDT Mon Apr 16 2018/

An upper trough is over the Upper Midwest/Ohio Valley and another
upper trough is moving over the west coast. Upper ridging is over
West Texas and southeast New Mexico with west winds aloft. Surface
winds this afternoon are expected to increase out of the south and
southwest with a surface trough developing over the higher terrain.
Temperatures will warm up into the upper 80s to 90s across most of
the area as a result. The upper trough to the west will move east
and lift to the north of the area as it approaches the Rocky
Mountains on Tuesday. This will result in strong winds from the base
of the upper trough mixing down to the surface across the CWA.
Surface winds will be out of the southwest to west with high winds
possible across southeast New Mexico, Guadalupe Mountains, Van Horn
Corridor, Reeves County, and Gaines County. A High Wind Watch is in
effect for these areas for Tuesday. The watch will likely get
upgraded to a warning for Culberson County, the Guadalupe Mountains,
and Eddy County with the other areas likely needing a Wind Advisory.
Included these other areas to give people a heightened awareness of
the strong winds due to red flag conditions also expected across the
area. Blowing dust will be likely across western and northern
portions of the CWA Tuesday afternoon as a result of the strong
winds. These downsloping winds will allow temperatures to warm up to
the 80s and 90s across most of the area Tuesday afternoon. As the
upper trough passes to the north of the area, a cold front will move
into the CWA Tuesday night/Wednesday morning. This will result in
temperatures cooling into the 70s and 80s across most of the area
for Wednesday afternoon.

Another upper trough will approach the region from the west coast on
Thursday. This will result in southwest to west flow aloft with
possible shortwaves moving over the area in advance of the upper
trough. Surface winds will be out of the southeast across most of
the CWA allowing for low-level moisture to increase. The GFS and
ECMWF show this moisture backed up to the higher terrain. This
combination of moisture and upper lift will allow for a chance of
thunderstorms mostly across the western half of the CWA. The upper
trough moves over Colorado and New Mexico on Friday with the upper
lift increasing over southeast New Mexico and West Texas. Models are
showing a sharp dryline developing near the NM/TX state line with
strong south to southeast winds ahead of this line and strong west
winds behind the dryline. This will result in thunderstorms, some
possibly severe, across the area Friday afternoon into the overnight
hours. As the upper trough passes over the region, winds will shift
to the north with cooler air moving into the area on Saturday. This
cold front will continue moving into the area on Sunday with high
temperatures in the 70s and 80s.

FIRE WEATHER...

Very dry conditions will be exacerbated today by high temperatures
rising to around 10 degrees above normal.  Poor recovery from the
Guadalupe Mountains, south through the Big Bend this morning will
drop quickly, with minimum RHs this afternoon of 3-7% common along
and west of a Lamesa, Odessa, Fort Stockton and Big Bend line.
Southwest winds over the northwest third of the forecast area,
especially SE NM and the Guadalupes, will have the highest speeds of
20-25 sustained plains and 25-35 mph mountains, with higher gusts
for both.  There will be lesser southwest to south winds from the
portions of the Upper Tran Pecos, south through the Presidio Valley
and Big Bend, but the very low RHs in these areas will result in
RFTI of 4 for several hours. South winds will be fairly strong over
the Permian basin, which will limit minimum RHs to the east of the
above mentioned line to 7-15%.  Will still have critical fire
weather conditions in these areas since ERC-G is solidly in the 70th-
90th percentile, and RFTI of 3-4 widespread.  Will go ahead and
reissue the RFW for today, but will include Brewster county despite
relatively weaker winds there, since RFTI will be 4 for several
hours due to the very low RHs.  Will extend the RFW until 16/05Z,
but isolated critical conditions may continue in the Guadalupes
through much of tonight.

Poor recovery is expected tonight from SE NM and the Guadalupes,
south through the Big Bend.  Recovery will be good over portions of
the Lower Trans Pecos and southern Permian Basin, but it will not
matter much for critical conditions Tuesday.  Will issue a RFW for
the entire forecast area again on Tuesday as increasing
southwesterly winds will combine with hotter and drier conditions to
produce very critical to extreme fire weather.  RFTI of 7-9 will be
common over the western half of the CWA, with 4-6 extending over
much of the Permian Basin.  High winds are expected in the Guadalupe
Mountains, while Advisory level winds will likely occur from the SE
NM Plains, and Davis Mountains.  Locations in between will be pretty
close to southwest 25-30 mph sustained.  The RFW will extend to at
least 18/06Z with a cold front expected to move south over the area
late Tuesday night/Wednesday morning.  Cooler temperatures will help
fire weather concerns a little, but it will still be very dry with
minimum RHs Wednesday afternoon mainly 5-10%.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     89  59  94  52 /   0   0   0   0
Carlsbad                       91  53  89  48 /   0   0   0   0
Dryden                         89  59  93  61 /   0   0   0   0
Fort Stockton                  93  58  95  56 /   0   0   0   0
Guadalupe Pass                 83  54  79  46 /   0   0   0   0
Hobbs                          87  51  86  45 /   0   0   0   0
Marfa                          86  43  86  47 /   0   0   0   0
Midland Intl Airport           89  59  94  52 /   0   0   0   0
Odessa                         89  59  93  52 /   0   0   0   0
Wink                           92  54  94  50 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 9 PM MDT this evening for Guadalupe
     Mountains-Southeast Plains.

     Red Flag Warning from 8 AM to 11 PM MDT Tuesday for Guadalupe
     Mountains-Southeast Plains.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Central Lea County-Eddy County Plains-Guadalupe Mountains
     of Eddy County-Northern Lea County-Southern Lea County.

TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
     Andrews-Big Bend Area-Borden-Crane-Davis/Apache Mountains
     Area-Dawson-Ector-Gaines-Glasscock-Guadalupe Mountains-
     Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County and Upper Trans Pecos-
     Scurry-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     Red Flag Warning from 9 AM CDT /8 AM MDT/ Tuesday to midnight
     CDT /11 PM MDT/ Tuesday night for Andrews-Big Bend Area-
     Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
     Gaines-Glasscock-Guadalupe Mountains-Howard-Loving-Marfa
     Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
     Reagan-Reeves County and Upper Trans Pecos-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Gaines-Guadalupe Mountains-Reeves County and Upper Trans
     Pecos-Van Horn and Highway 54 Corridor.

&&
Hazardous weather outlook, Apr 16, 2:18 AM MDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
318 AM CDT Mon Apr 16 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-170830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
318 AM CDT Mon Apr 16 2018 /218 AM MDT Mon Apr 16 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TONIGHT

Hot, dry, and windy conditions will result in critical fire weather
conditions over most of the forecast area today.  A Red Flag Warning
is in effect areawide.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Hotter temperatures Tuesday will foster more widespread dry and
windy conditions, which will result in very critical to extremely
critical fire weather conditions over all of the forecast area.
Locations along and north of Interstate 10 will see the stronger
southwest winds, and the most widespread extremely critical fire
weather conditions.  A Red Flag Warning is in effect from Tuesday
morning until late Tuesday evening.

Strong westerly winds of 35 to 45 mph, with gusts to 65 mph, will be
possible in the Guadalupe Mountains Tuesday. A High Wind Watch will
be in effect there, in addition to the Southeast New Mexico Plains,
Van Horn area, Upper Trans Pecos and northwest Permian Basin where
wind speeds will be almost as strong.

Thunderstorms will be possible over most of Southeast New Mexico and
West Texas on Thursday and Friday.  Some of the storms could be
severe with large hail and damaging winds, and could produce locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:18 AM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more45 hr
Apr 16, 2:58 AM MDTHigh Wind WatchMAFGaines10 hr
Apr 16, 1:15 PM MDTWind AdvisoryMAF32 hr

Nearby

High Wind Warnings in New Mexico, 2018High Wind Warnings in Texas, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.